Alert archive / North Dakota / Wind Advisories in 2013

Wind Advisory 6, NWS Bismarck, ND

May 10, 201325 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at May 10, 2013, 9:04 AM MDT for 25 counties in North Dakota. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 10, 2013, 9:04 AM MDT (15:04 UTC)
Expired
May 10, 2013, 6:00 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND
All 25 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 119 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 3.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2889 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WWUS73 KBIS 101504
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1004 AM CDT FRI MAY 10 2013

...GUSTY WINDS WEST AND CENTRAL TODAY...

.FAST MOVING COLD FRONT SWEEPING ACROSS WEST AND CENTRAL NORTH
DAKOTA WILL BRING GUSTY NORTHWEST WINDS OF 25 TO 45 MPH THIS
AFTERNOON. THE WINDS WILL SUBSIDE QUICKLY THIS EVENING AS SUNSET
APPROACHES. THE GUSTY WINDS WILL OCCUR AT PLACES LIKE
WILLISTON...MINOT...DICKINSON...BISMARCK...AND BOWMAN.

NDZ001>005-009>013-017>023-031>035-040>046-102315-
/O.NEW.KBIS.WI.Y.0006.130510T1504Z-130511T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
1004 AM CDT FRI MAY 10 2013 /904 AM MDT FRI MAY 10 2013/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS...30 MPH GUSTING TO 45 MPH.

* IMPACTS...THOSE DRIVING HIGH PROFILE VEHICLES AND PERSONS
  WORKING ON ELEVATED LOCATIONS SHOULD BE ESPECIALLY CAUTIOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
AJ/WA
3 follow-up statements
498 
WWUS73 KBIS 101800
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
100 PM CDT FRI MAY 10 2013

...GUSTY WINDS WEST AND CENTRAL TODAY...

.A FAST MOVING COLD FRONT SWEEPING ACROSS WEST AND CENTRAL NORTH
DAKOTA WILL BRING GUSTY NORTHWEST WINDS OF 30 TO 45 MPH THIS
AFTERNOON. THE WINDS WILL SUBSIDE QUICKLY THIS EVENING AS SUNSET
APPROACHES. THE GUSTY WINDS WILL OCCUR AT PLACES LIKE WILLISTON...
MINOT...DICKINSON...BISMARCK...AND BOWMAN.

NDZ001>005-009>013-017>023-031>035-040>046-110000-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-130511T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
100 PM CDT FRI MAY 10 2013 /1200 PM MDT FRI MAY 10 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS...30 MPH GUSTING TO 45 MPH.

* IMPACTS...THOSE DRIVING HIGH PROFILE VEHICLES AND PERSONS 
  WORKING ON ELEVATED LOCATIONS SHOULD BE ESPECIALLY CAUTIOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
AJ
869 
WWUS73 KBIS 102031
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
331 PM CDT FRI MAY 10 2013

...GUSTY WINDS WEST AND CENTRAL THROUGH EARLY EVENING...

.GUSTY NORTH WINDS GUSTING FROM 30 TO 40 MPH WILL CONTINUE THROUGH
EARLY EVENING IN THE WAKE OF A DEPARTING COLD FRONT. THE WINDS WILL
SUBSIDE QUICKLY THIS EVENING AS SUNSET APPROACHES. THE GUSTY WINDS
ARE ONGOING IN PLACES LIKE WILLISTON...MINOT...DICKINSON...BISMARCK
AND BOWMAN.

NDZ001>005-009>013-017>023-031>035-040>046-110000-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-130511T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
331 PM CDT FRI MAY 10 2013 /231 PM MDT FRI MAY 10 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...LATE THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS...30 MPH GUSTING TO 40 MPH.

* IMPACTS...THOSE DRIVING HIGH PROFILE VEHICLES AND PERSONS 
  WORKING ON ELEVATED LOCATIONS SHOULD BE ESPECIALLY CAUTIOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
AJ
663 
WWUS73 KBIS 102356
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT FRI MAY 10 2013

...WIND ADVISORY ALLOWED TO EXPIRE AT 7 PM CDT FRIDAY...

.THE STRONG GUSTY WINDS ARE DECREASING AND NO LONGER MEET WIND
ADVISORY CRITERIA. THUS THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE AT 7 PM CDT FRIDAY. SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH
WITH GUSTS TO 35 MPH WILL CONTINUE UNTIL SUNSET...THEN DIMINISH
SIGNIFICANTLY..

NDZ001>005-009>013-017>023-031>035-040>046-110100-
/O.EXP.KBIS.WI.Y.0006.000000T0000Z-130511T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
656 PM CDT FRI MAY 10 2013 /556 PM MDT FRI MAY 10 2013/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING...

THE STRONG GUSTY WINDS ARE DECREASING AND NO LONGER MEET WIND
ADVISORY CRITERIA. THUS THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE AT 7 PM CDT. SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH
WITH GUSTS TO 35 MPH WILL CONTINUE UNTIL SUNSET...THEN DIMINISH
SIGNIFICANTLY.

$$

KS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 10, 5:53 AM MDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 10, 5:53 AM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
653 AM CDT FRI MAY 10 2013

.UPDATE...
ISSUED AT 652 AM CDT FRI MAY 10 2013

COLD FRONT EXTENDING SOUTHWEST FROM A SURFACE LOW NEAR LAKE
WINNIPEG WILL MOVE INTO NORTHWEST NORTH DAKOTA SHORTLY. INCREASING
CLOUDS AND A FEW SHOWERS SHOWING UP OVER SOUTHERN SASKATCHEWAN AND
MANITOBA. CURRENT FORECAST HAS A GOOD HANDLE ON CURRENT PLACEMENT
OF CLOUDS AND PRECIPITATION. ONLY CHANGES TO THE FORECAST WERE TO
UPDATE CURRENT SENSIBLE WEATHER ELEMENTS. THIS DROPPED OUR
OVERNIGHT LOWS SOME ACROSS CENTRAL NORTH DAKOTA WHERE CLEAR SKIES
AND LIGHT WINDS ALLOWED TEMPERATURES TO DROP A BIT BELOW FORECAST.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 410 AM CDT FRI MAY 10 2013

MAIN HIGHLIGHT FOR THE SHORT TERM WILL BE THE APPROACHING COLD FRONT
AND RESULTING WEATHER IMPACTS INCLUDING FIRE WEATHER CONCERNS.

CURRENTLY...WATER VAPOR SATELLITE IMAGERY INDICATES UPPER LEVEL
SHORTWAVE OVER SOUTHERN MANITOBA/SASKATCHEWAN MOVING SOUTHEASTWARD.
THIS FEATURE HANDLED WELL BY THE MODELS AND WILL USE A MODEL BLEND
FOR FORECAST DETAILS. SURFACE COLD FRONT ASSOCIATED WITH THE UPPER
LEVEL SHORTWAVE EXTENDED FROM NORTHERN LAKE WINNIPEG ACROSS SOUTHERN
SASKATCHEWAN TO NORTH CENTRAL MONTANA. AHEAD OF THE FRONT WINDS WERE
LIGHT AND FROM THE SOUTH.

THE COLD FRONT IS PROGGED TO REACH THE NORTHWEST CORNER OF THE STATE
AROUND SUNRISE AND CONTINUE MOVING SOUTHEASTWARD. BY AROUND NOON CDT
THE FRONT SHOULD BE APPROACHING DICKINSON/GARRISON/DEVILS LAKE AREA
AND REACH THE JAMESTOWN AREA BY MID-LATE AFTERNOON. AHEAD OF THE
FRONT THE SOUTH WINDS SHOULD BECOME MORE SOUTHWESTERLY AND BEGIN
INCREASING...THEN AFTER THE FRONT PASSES WINDS SHOULD BECOME
NORTHWEST AND INCREASE TO 20 TO 30 MPH. BUFKIT SOUNDINGS AND LOOKING
AT H850 FORECAST WINDS...THERE SHOULD BE GOOD LINKAGE ALOFT TO ABOVE
H800 AND WINDS AROUND H850 ARE AROUND 30 KNOTS. THUS SUSTAINED WINDS
SHOULD BE JUST SHY OF WIND ADVISORY CRITERIA OF 30 MPH FOR 3 HOURS
OR MORE. WIND GUSTS COULD BE AS HIGH AS 35 TO POSSIBLY 40 MPH IN
SOME LOCALES.

THESE STRONG WINDS COMBINED WITH DRY GRASSLANDS WILL RAISE FIRE
WEATHER CONCERNS. SEE THE FIRE WEATHER SECTION BELOW FOR DETAILS.

THE COLD FRONT IS PROGGED TO EXTEND ACROSS SOUTHERN NORTH DAKOTA
THIS AFTERNOON - DURING PEAK HEATING OF THE DAY. CAPE VALUES ARE
200-400 FOR THE MID AND LATE AFTERNOON/EARLY EVENING HOURS AND WILL
KEEP THE CHANCE OF RAIN SHOWERS NORTHWEST AND NORTH CENTRAL NORTH
DAKOTA THIS MORNING AND THUNDERSHOWERS SOUTHWEST AND SOUTH CENTRAL
THIS AFTERNOON. LOOKING AT HIGH TEMPERATURES FROM THE 60S NORTH TO
THE LOW TO MID 70S SOUTH.

WINDS SHOULD DECREASE DURING THE EVENING WITH COOL AND DRY AIR
PUSHING INTO THE STATE. LOWS TONIGHT SHOULD DIP INTO THE 20S TO
LOWER 30S.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 410 AM CDT FRI MAY 10 2013

WE BEGIN THE EXTENDED PERIOD ON THE COOL SIDE WITH CANADIAN HIGH
PRESSURE OVER THE REGION SATURDAY MORNING. STRONG UPPER LEVEL
RIDGING OVER THE WESTERN U.S. SATURDAY WILL TRANSLATE EAST THROUGH
THE WEEKEND BRINGING WARMER TEMPERATURES TO WESTERN NORTH DAKOTA ON
SUNDAY. DRY CONDITIONS ARE EXPECTED SATURDAY THROUGH SUNDAY.

A WEAK SURFACE TROUGH MOVES INTO THE AREA SUNDAY NIGHT...ASSOCIATED
WITH A NORTHERN STREAM WAVE THAT FLATTENS THE UPPER RIDGE THAT HAS
MOVED OVER THE NORTHERN PLAINS. MODELS ARE DEPICTING VERY LIGHT QPF
ALONG THE TROUGH BUT WITH ABUNDANT DRY AIR OVER THE REGION...WILL
HOLD OFF ON INTRODUCING A MENTION OF SHOWERS AT THIS TIME.

UPPER RIDGE BUILDS BACK ON MONDAY BEHIND THE SURFACE TROUGH AND IN
RESPONSE TO A WAVE MOVING ONTO THE NORTHWESTERN U.S. COAST. THIS
SHOULD SET THE STAGE FOR AN UNSEASONABLY WARM MONDAY WITH NEAR
RECORD HIGH TEMPERATURES OVER THE SOUTHWEST AND SOUTH CENTRAL.
RECORD HIGH FOR BISMARCK MONDAY IS 91 DEGREES...WITH A FORECAST HIGH
OF 89. OTHER FIRST ORDER STATION HIGHS ARE IN THE MID 90S AND WOULD
BE HARDER TO REACH.

THE UPPER RIDGE BREAKS DOWN MONDAY NIGHT AS THE NORTHWEST U.S.
TROUGH MOVES INTO THE NORTHERN ROCKIES AND A QUASI-ZONAL FLOW TAKES
SHAPE MONDAY NIGHT THROUGH THURSDAY. TEMPERATURES AFTER MONDAY WILL
RETURN TO NORMAL...AROUND 70 DEGREES FOR HIGHS. WITH A PROGRESSIVE
WESTERLY FLOW...PRECIPITATION CHANCES CANNOT BE RULED OUT OF
PRETTY MUCH ANY PERIOD FROM MONDAY NIGHT THROUGH THURSDAY. ALTHOUGH
ANY SHOWERS OR THUNDERSTORMS WOULD LIKELY BE SPOTTY. UTILIZED A
MODEL BLEND WITH PERSISTENCE FOR POPS WHICH PRETTY MUCH GIVES SLIGHT
CHANCE POPS THROUGH THE PERIOD. UNFORTUNATELY WITH MODEL TIMING AND
PLACEMENT DIFFERENCES IN THIS PROGRESSIVE FLOW ITS TOO HARD AT
THIS TIME TO TRY AND NAIL DOWN A SPECIFIC PERIOD FOR
PRECIPITATION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 652 AM CDT FRI MAY 10 2013

A STRONG COLD FRONT IS FORECAST TO ENTER NORTHWESTERN NORTH DAKOTA
AROUND 13Z AND MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THE
FRONT IS FORECAST TO MOVE THROUGH KISN...KMOT AND KDIK BETWEEN
15-18 UTC...KBIS BY 19-20 UTC AND KJMS BY 20-22 UTC. STRONG
NORTHWEST WINDS WITH GUSTS OF 25-30 KTS ARE EXPECTED BEHIND THE
FRONT. ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS
ALSO POSSIBLE NEAR THE FRONT AT KDIK...KBIS AND KJMS...WITH THE
TERMINAL MOST LIKELY TO BE IMPACTED BEING KJMS.

&&

.FIRE WEATHER...
ISSUED AT 410 AM CDT FRI MAY 10 2013

THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR PORTIONS OF
NORTHWEST...NORTH CENTRAL...AND SOUTHWESTERN NORTH DAKOTA WILL BE
UPGRADED TO A RED FLAG WARNING. EXPECT DEWPOINTS TO RISE WITH THE
APPROACH OF THE COLD FRONT...THEN DROP INTO THE 20S BEHIND IT. WENT
WITH THESE LOWER DEWPOINTS THAN MODELS/GUIDANCE WOULD SUGGEST.
EXPECT THE SURFACE/BOUNDARY LAYER WILL MIX WELL UP TO H800 AND
LOWER DEWPOINTS THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES
ARE EXPECTED TO BE AROUND 20 TO 25 PERCENT FOR MUCH OF WESTERN AND
PARTS OF CENTRAL NORTH DAKOTA. EXPECT AFTERNOON NORTHWEST WINDS OF
25 TO 30 MPH COMBINED WITH THE LOW RELATIVE HUMIDITY AND VERY DRY
PASTURES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THESE
CONDITIONS WOULD SUPPORT RAPID FIRE SPREAD SHOULD A FIRE IGNITE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NDZ001>003-009>011-017>019-021-
031>033.

&&

UPDATE...TWH
SHORT TERM...JV
LONG TERM...TWH
AVIATION...JV
FIRE WEATHER...JV
Hazardous weather outlook, May 10, 4:10 AM MDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
510 AM CDT FRI MAY 10 2013

NDZ004-012-111015-
BOTTINEAU-MCHENRY-
510 AM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE LOWER SOURIS
BASIN. FOR DETAILED INFORMATION IN YOUR AREA...VISIT
WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND
FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE
MAIN PAGE.

A STRONG COLD FRONT WILL SWEEP ACROSS THE STATE TODAY. GUSTY
NORTHWEST WINDS UP TO 30 MPH...ALONG WITH LOW AFTERNOON RELATIVE
HUMIDITY AND DRY PASTURES...WILL RESULT IN HIGH TO VERY HIGH FIRE
DANGER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-020-022-023-025-034>037-040>048-050-051-111015-
ROLETTE-PIERCE-OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
510 AM CDT FRI MAY 10 2013 /410 AM MDT FRI MAY 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL SWEEP ACROSS THE STATE TODAY. GUSTY
NORTHWEST WINDS UP TO 30 MPH...ALONG WITH LOW AFTERNOON RELATIVE
HUMIDITY AND DRY PASTURES...WILL RESULT IN HIGH TO VERY HIGH FIRE
DANGER.

THERE IS A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>003-009>011-017>019-021-031>033-111015-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
510 AM CDT FRI MAY 10 2013 /410 AM MDT FRI MAY 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING.
A STRONG COLD FRONT WILL SWEEP ACROSS THE STATE TODAY. GUSTY
NORTHWEST WINDS UP TO 30 MPH...ALONG WITH LOW AFTERNOON RELATIVE
HUMIDITY AND DRY PASTURES...WILL RESULT IN VERY HIGH FIRE DANGER.
THESE WEATHER CONDITIONS WOULD SUPPORT RAPID FIRE GROWTH SHOULD A
FIRE IGNITE.

THERE IS ALSO A CHANCE OF AFTERNOON AND EARLY EVENING
THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:34 AM MDTRed Flag WarningBISBillings, Burke, Divide, Dunn, Golden Valley, McKenzie and 7 more14 hr

Nearby

Wind Advisories in North Dakota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.